The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Journal of Spectral Theory

Full-Text PDF (321 KB) | Metadata | Table of Contents | JST summary
Volume 9, Issue 2, 2019, pp. 513–546
DOI: 10.4171/JST/254

Published online: 2018-10-24

$\mathcal C$-symmetric Hamiltonian systems with almost constant coefficients

Horst Behncke[1] and Don B. Hinton[2]

(1) Universität Osnabrück, Germany
(2) University of Tennessee, Knoxville, USA

We consider a $\mathcal C$-Symmetric Hamiltonian System of differential equations on a half interval or the real line. We determine the spectrum and construct the resolvent for the system. The essential spectrum is found to be a subset of an algebraic curve $\Sigma$ defined by a characteristic polynomial for the system. The results are first proved for a constant coefficient system and then for an almost constant coefficient system. The results are applied to a number of examples including the complex hydrogen atomand the complex relativistic electron.

Keywords: $m$-functions, singular operators, essential spectrum, non-selfadjoint operators, $\mathcal C$-symmetric Hamiltonian systems, Green's functions

Behncke Horst, Hinton Don: $\mathcal C$-symmetric Hamiltonian systems with almost constant coefficients. J. Spectr. Theory 9 (2019), 513-546. doi: 10.4171/JST/254